MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-442
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: exeter stem has broken in neck area inside patient.Patient was at a friend's house using a shoehorn to put on shoes when implant broke.Patient directly admitted to hospital.A cement in cement reoperation was performed on the (b)(6) 2025 where the broken implant was taken out and replaced with a new exeter and l-fit head.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an exeter stem was reported.The event was confirmed.Method & results -product evaluation and results: material analysis indicated "characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined." -clinician review: a review with a clinical consultant indicated "the primary tha operative report describes an uncomplicated cemented exeter stem.The revision tha describes a fracture at the shoulder of the stem.This fracture is clearly seen on the x-ray.Fracture of the proximal femoral exeter stem is confirmed.The root cause of this mechanical failure cannot be established from the information provided.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: material analysis indicated "characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined." a review with a clinical consultant indicated "the primary tha operative report describes an uncomplicated cemented exeter stem.The revision tha describes a fracture at the shoulder of the stem.This fracture is clearly seen on the x-ray.Fracture of the proximal femoral exeter stem is confirmed.The root cause of this mechanical failure cannot be established from the information provided no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
EXETER V40 STEM 44MM NO 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22920921
Report Number0002249697-2025-00925
Device Sequence Number10231184
Product Code LPH
UDI-Device Identifier04546540153319
UDI-Public04546540153319
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number0580-1-442
Device Lot NumberG7283852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight120 KG